Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 31, 2012, 7:02 PM EDT for Hall County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 7:02 PM EDT (23:02 UTC)
- Expired
- Mar 31, 2012, 7:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Hall County, GA
The radar
The Atlanta radar (KFFC), 138 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
837
WWUS82 KFFC 312302
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SAT MAR 31 2012
GAZ015-023-312330-
702 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN LUMPKIN AND
HALL COUNTIES UNTIL 730 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND HALL COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE GARLAND...AURARIA...DAHLONEGA...MURRAYVILLE...
CLERMONT...CANDLER...LULA...GILLSVILLE AND GAINESVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3457 8386 3456 8387 3453 8383 3451 8384
3451 8379 3440 8366 3436 8367 3430 8362
3416 8378 3439 8398 3441 8397 3442 8398
3443 8402 3450 8408 3461 8391
TIME...MOT...LOC 2302Z 316DEG 15KT 3448 8392
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:45 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 31, 2:45 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SAT MAR 31 2012
.SHORT TERM /TONIGHT THROUGH MONDAY/...
A WEAK COLD FRONT ACROSS TN WILL PUSH INTO NORTH GA LATE THIS
AFTERNOON DURING MAX HEATING. MODERATE INSTABILITIES IN-PLACE AHEAD
OF THE FRONT (2000+ SURFACE BASED CAPE AND -6 TO -8 LI'S) WILL
SUPPORT STRONG-SEVERE STORM DEVELOPMENT ALONG AND AHEAD OF THE
FRONT. REGIONAL RADARS SHOW THIS DEVELOPMENT ALREADY IN PROGRESS AND
EXPECTED TO CONTINUE INTO THE EVENING AS THE FRONT WILL BE SLOW
MOVING. SPC HAS POSTED A SEVERE THUNDERSTORM WATCH FOR FAR NORTH
THROUGH 10 PM THIS EVENING. COOLER TEMPS ALOFT...DRY MID LEVEL AIR
AND WEAK SHEAR PROFILES SUGGESTS THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO ALONG OR NEAR
THE FRONTAL BOUNDARY CANNOT BE RULED OUT. TIMING SUGGESTS STRONG
STORMS SHOULD MOVE INTO NORTH GA BY 3-4 PM...THEN SPREAD SOUTH
TOWARD ATLANTA THROUGH MID EVENING. AT THIS TIME...EXPECTING
STORMS TO WEAKEN AS THEY PUSH FURTHER SOUTH AND APPROACH ATLANTA
DURING THE EVENING...MAINLY DUE TO DIMINISHING INSTABILITIES DUE TO
LOSS OF DAYTIME HEATING AND DRIER AIR ADVECTING IN FROM THE WNW.
HOWEVER...WILL HAVE TO MONITOR THE POTENTIAL THREAT FOR STRONG
STORMS CLOSELY ACROSS ALL OF NORTH GA THROUGH THE EVENING HOURS.
OTHERWISE...THE BOUNDARY SLIPS SOUTH OF ATLANTA AND WEAKENS AFTER
MIDNIGHT WITH RIDGING NOTED IN THE MID AND UPPER LEVELS...ALL
SUGGESTING THE CONVECTIVE THREAT SHOULD GREATLY DIMINISH BY
MIDNIGHT OR SHORTLY AFTER...EVEN FOR COLUMBUS AND MACON AREAS.
HIGH PRESSURE BUILDING FROM THE WEST SPREADING IN A DRIER AIRMASS
WILL HINDER CONVECTION MOST AREAS SUNDAY AND MONDAY...EXCEPT FOR
POSSIBLY FAR NORTH CENTRAL AND NE GA BOTH DAYS DURING THE LATE
AFTERNOON-EARLY EVENING HOURS...WHERE THE ACTIVE PORTION OF THE
NE UPPER RIDGE PERIPHERY COULD SPARK A FEW STORMS DURING DAYTIME
HEATING.
AS FOR TEMPS...WILL CONTINUE WITH WELL ABOVE AVERAGE TEMPS
THROUGH THE SHORT TERM...WITH NEAR RECORD HIGHS EXPECTED THROUGH
MONDAY. FOR TONIGHT...HAVE LEANED TOWARD THE SLIGHTLY WARMER MAV
GUIDANCE FOR LOWS AS EXPECT THE COOLER DEWPOINTS TO BE SLOW
SPREADING SOUTHWARD. THEN TOOK MOSTLY A MAV/MET BLEND THROUGH THE
REMAINING PERIODS...WITH A SLIGHT LEAN TOWARD COOLER LOWS AND
WARMER HIGHS THROUGH THE PERIODS.
39
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
STILL SIGNIFICANT DIFFERENCES IN EXTENDED SOLUTIONS AT THIS
TIME...THOUGH 12Z GFS SLIGHTLY MORE MOIST THAN LAST NIGHTS 00Z
RUN. 00Z ECMWF STILL WETTER WITH THE CUTOFF LOW HANGING AROUND THE
SOUTHEAST INTO THE WEEKEND. WITH THE DIFFERENCES IN THE MODELS...
NO CHANGES PLANNED TO THE EXTENDED AT THIS TIME. SEE PREVIOUS
DISCUSSION BELOW.
TDP
PREV DISCUSSION.../ISSUED AT 432 AM EDT SAT MAR 31 2012/
HERE WE GO AGAIN. LIKE YESTERDAY...EXTENDED MODELS ARE IN GOOD
AGREEMENT EARLY ON...BUT THEN DIVERGE DRAMATICALLY BY WEEK'S END
WHEN GEORGIA COULD BE IN NW FLOW /GFS/...SOUTHERLY FLOW WITH AN
APPROACHING CUT-OFF LOW /ECMWF AND GEM/...OR SOMETHING IN BETWEEN
/UKMET?/. 00Z ECMWF NOW COMES INTO BETTER PHASE TIMING-WISE AS
GFS...BUT KEEPS CUT-OFF LOW DRIFTING ACROSS THE SOUTH MIDWEEK. I
WILL FOLLOW GENERAL SOLUTION OF ECMWF/GEM WHICH WILL RESULT IN
HIGHER-THAN-MEX POPS ACROSS THE AREA NEXT WEEK. WILL ALSO RAISE
TEMPS /MAINLY MIN TEMPS/ SEVERAL DEGREES TO MATCH THIS SCENARIO
AND AS SUPPORTED BY LOCAL BIAS- CORRECTED MOS ANALYSIS.
27
&&
.CLIMATE...
RECORDS FOR 04-01
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1974 47 1965 62 1938 28 1987
1931
KATL 85 1940 43 1931 65 1927 27 1987
KCSG 88 1974 58 1950 65 1988 30 1987
KMCN 88 1927 50 1931 66 1927 29 1987
RECORDS FOR 04-02
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 89 1940 46 1915 63 1908 28 1924
KATL 88 1940 42 1915 63 1979 25 1881
1905
KCSG 86 1999 54 1993 67 2000 34 1992
1978 1961
KMCN 88 1940 48 1915 63 2000 32 1992
1935
RECORDS FOR 04-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 88 1934 47 1987 62 2007 26 1992
1974
KATL 86 1946 39 1987 65 1974 29 1992
1945
KCSG 88 1999 52 1987 70 1977 32 1962
1957
KMCN 89 1957 51 1901 69 1977 31 1993
1992
&&
.AVIATION...
18Z UPDATE...EXPECT MVFR CIGS TO PERSIST AT MOST TAF SITES UNTIL
AROUND 19Z-20Z THIS AFTERNOON...THEN VFR CONDITIONS SHOULD DOMINATE
THIS AFTERNOON AND BEYOND. THE FRONT WILL SLOWLY SAG TOWARD ATL BY
24Z THIS EARLY EVENING... AND EXPECT ISOLATED/SCT CONVECTION ALONG
THE FRONT. MOS AND MOST MODEL GUIDANCE SUGGESTS THE GREATER THREAT
WILL BE NE AND EAST OF ATL... SO HAVE ELECTED TO REMOVE TEMPO GROUP
FOR NOW...BUT WILL HAVE TO WATCH THIS CLOSELY AS THINGS DEVELOP. MAY
HAVE TO ADD TEMPO -SHRA/-TSRA BY 22-24Z IF THE WESTERN EDGE OF THE
CONVECTION HOLDS TOGETHER DOWN TOWARD ATL. WNW WINDS MAY SHOW A
LIGHT GUSTS THIS AFTERNOON...BUT THIS THREAT ENDS BY 00Z. WET
GROUNDS SUGGEST PATCHY FOG IN THE MORN.. SO HAVE SHOWN A TEMPO
11-13Z AROUND 3-5SM MOST SITES IN THE MORN.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM FOR ALL ELEMENTS THIS AFTERNOON...AND POTENTIAL FOR LIGHT FOG
IN THE MORN. HIGH FOR ALL ELEMENTS ON SUN.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 56 85 59 90 / 30 10 10 10
ATLANTA 59 85 63 85 / 30 10 10 10
BLAIRSVILLE 51 80 55 82 / 30 20 20 20
CARTERSVILLE 54 85 55 87 / 30 10 10 10
COLUMBUS 59 87 63 88 / 30 5 5 10
GAINESVILLE 56 83 61 87 / 30 10 10 10
MACON 59 87 59 89 / 30 5 5 5
ROME 54 86 56 88 / 30 10 10 10
PEACHTREE CITY 54 84 55 87 / 30 5 5 10
VIDALIA 60 86 62 90 / 30 5 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CATOOSA...DADE...FANNIN...GILMER...MURRAY...
WALKER...WHITFIELD.
&&Hazardous weather outlook, Mar 31, 11:40 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT SAT MAR 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1140 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON. .SYNOPSIS... A WEAK...FLATTENING RIDGE OF HIGH PRESSURE LINGERS ACROSS GEORGIA... WITH AN UPPER LEVEL SYSTEM APPROACHING FROM THE CENTRAL GULF COAST AND A DIFFUSE FRONTAL BOUNDARY APPROACHING FROM THE NORTH. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH THE STRONGEST STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND QUARTER-SIZED HAIL. THESE STORMS WILL BE ISOLATED IN NATURE AND GENERALLY NORTH OF A LINE FROM ROME TO HELEN BETWEEN 4 AND 10 PM. TO THE SOUTH OF THAT LINE...THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DISCUSSION... A WEAK TROUGH OF LOW PRESSURE WILL BE DROPPING SOUTHWARD INTO NORTH GEORGIA TODAY. IN THE VICINITY OF THIS TROUGH...SLIGHT COLD ADVECTION ALOFT IS EXPECTED AND SURFACE TEMPERATURES WILL REBOUND BEHIND THE MORNING SHOWERS ACROSS GEORGIA. THE RESULTING MOST UNSTABLE CAPE VALUES UP TO 2500 J/KG AND A FAVORABLE WIND PROFILE MAY BE SUFFICIENT FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE ACROSS FAR NORTH GEORGIA. THE THREAT FOR ISOLATED SEVERE STORMS WILL BE GREATEST LATE IN THE AFTERNOON INTO EARLY EVENING. ANY STORMS THAT FORM WITH THIS TROUGH WILL DRIFT SOUTHWARD AND...AS THEY APPROACH THE ATLANTA METRO AREA...SHOULD BECOME WEAKER WITH THE LOSS OF DAYTIME HEATING. A SECOND FACTOR FOR TODAY IS THE SHORT-WAVE MOVING ALONG THE GULF COAST. THIS SYSTEM WILL BE PRIMARILY RESPONSIBLE FOR SPREADING CONTINUED SHOWERS AND EMBEDDED THUNDERSTORMS INTO CENTRAL AND SOUTHERN GEORGIA TODAY. INSTABILITY WILL BE MARGINAL WITH THIS SYSTEM...PARTIALLY DUE TO PRECIPITATION AHEAD OF THE SHORT WAVE. THE MARGINAL INSTABILITY AND WEAK WIND FIELDS ALOFT WILL PREVENT STORMS FROM BECOMING SEVERE...ALTHOUGH SOME STORMS MAY APPROACH THAT THRESHOLD WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 31, 5:14 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT SAT MAR 31 2012
GAZ003-004-312145-
514 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND CATOOSA COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RINGGOLD...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITFIELD
AND CATOOSA COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE SALEM...RINGGOLD...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...COHUTTA...VARNELL...TUNNEL HILL...DALTON...ROCKY FACE
AND DAWNVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3486 8482 3484 8485 3483 8485 3481 8486
3480 8484 3478 8486 3479 8487 3476 8487
3468 8499 3494 8523 3499 8516 3499 8498
TIME...MOT...LOC 2114Z 319DEG 15KT 3493 8507Special weather statement, Mar 31, 5:48 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT SAT MAR 31 2012
GAZ011-012-019-020-312215-
548 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 615 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EVERETT SPRINGS...MOVING SOUTHEAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EVERETT SPRINGS...
LAKE MARVIN...TIDINGS...JAMES H. FLOYD STATE PARK...OOSTANAULA...
ARMUCHEE...PLAINVILLE...PINSON...KINGSTON...ADAIRSVILLE...LINDALE...
ROME AND SHANNON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3459 8510 3459 8508 3429 8478 3410 8522
3441 8546
TIME...MOT...LOC 2148Z 325DEG 15KT 3446 8511Local storm report, Mar 31, 5:55 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 5 ENE RINGGOLD 34.94N 85.02W
03/31/2012 E0.75 INCH CATOOSA GA PUBLIC
PUBLIC REPORTED DIME SIZED HAIL IN CATOOSA COUNTY. RADAR
ESTIMATED TIME WAS 547 PM EDT. THUNDERSTORM LASTED FOR 10
MINUTES IN THE AREA.
&&
RGARCIALocal storm report, Mar 31, 6:41 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 4 NW DALTON 34.82N 85.02W
03/31/2012 E1.00 INCH WHITFIELD GA PUBLIC
DRIVER REPORTS QUARTER SIZED HAIL ON INTERSTATE 75 IN
WHITFIELD COUNTY AT 558 PM EDT.
&&
RGARCIALocal storm report, Mar 31, 7:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL DALTON 34.77N 84.97W
03/31/2012 E0.75 INCH WHITFIELD GA EMERGENCY MNGR
NUMEROUS REPORTS OF PEA TO PENNY SIZE HAIL WERE RECEIVED
FROM THE EMERGENCY MANAGER AND THE PUBLIC. REPORTS
INDICATED HAIL BEGAN AROUND 550 PM IN THE TUNNEL HILL
AREA...CONTINUED THROUGH THE DALTON...AND ENDED NEAR
TUNNEL HILL AROUND 625 PM.
0638 PM HAIL 2 SSE CALHOUN 34.48N 84.94W
03/31/2012 E1.75 INCH GORDON GA PUBLIC
NUMEROUS PUBLIC REPORTS WERE RECEIVED INDICATING QUARTER
TO GOLF BALL SIZE HAIL FELL IN THE CALHOUN AREA BETWEEN
638 PM AND 650 PM. THE FIRST REPORTS WERE RECEIVED ALONG
I-75...SOUTH OF CALHOUN...AND CONTINUED TO NEAR
SONORAVILLE.
&&
BELANGERSpecial weather statement, Mar 31, 7:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SAT MAR 31 2012
GAZ015-023-312330-
702 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN LUMPKIN AND
HALL COUNTIES UNTIL 730 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND HALL COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE GARLAND...AURARIA...DAHLONEGA...MURRAYVILLE...
CLERMONT...CANDLER...LULA...GILLSVILLE AND GAINESVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3457 8386 3456 8387 3453 8383 3451 8384
3451 8379 3440 8366 3436 8367 3430 8362
3416 8378 3439 8398 3441 8397 3442 8398
3443 8402 3450 8408 3461 8391
TIME...MOT...LOC 2302Z 316DEG 15KT 3448 8392The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:24 PM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Mar 31, 7:49 AM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Mar 31, 7:51 AM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Mar 31, 4:47 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 28 min |
| Mar 31, 5:14 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 31 min |
| Mar 31, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 46 min |
| Mar 31, 5:48 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Mar 31, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 37 min |
| Mar 31, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 48 min |
| Mar 31, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 49 min |
| Mar 31, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Mar 31, 7:31 PM EDT | Special Weather Statement | FFC | Whitfield | 29 min |
| Mar 31, 7:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Mar 31, 7:54 PM EDT | Special Weather Statement | FFC | Jackson | 36 min |
| Mar 31, 7:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.